It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-24-2009, 09:01 AM   #1
Junior Member
(female)
 
Join Date: Feb 2009
Location: Westminster, Md.
Posts: 30
lennylonglegs HB User
skating on thin ice

I am so tired of this disease. It is completely holding me prisoner from my family and loved ones. I was hospitalized for such horrible depression along with SI. The Abilify that I was on before the hospitilization just didn't do it for me. The only thing it did was sedate me (which in hindsight probably saved my life). In the hospital they started me on lithium. This has brought me up a little bit and kept the mania at bay which got me out of the hospital. I have been on it two weeks now and I still wish it would bring me up to the point where I want to be around my children and husband. Maybe it needs just a little more time. Well my doctor also tried to take me off of the Abilify due to the extreme sedation. He cut my dose drastically one day and since that time I didn't sleep for 5 days straight and had such horrible anxiety and panic attacks that I had to go to the emergency room! They gave me Ambien and Adivan for sleep and anxiety. The first night I tried them the blasted things didn't work! Second night they worked and I slept for the first time in 6 days. But then last night tried to go with just the Ambien and woke up at 1;00 not to return back to sleep for the rest of the night. I am afraid I am going to become dependant on these things if they start working. I am also very upset about not being able to get of the Abilify. I have to get off this med. I am a zombie. I can't stand the way my husband looks at me with fear and loathing. I am consumed by negative thoughts about my overall health and well-being ever being at a level that I can live with again. Any similar stories out there? Any insight or little bit of hope someone can give me?

 
Sponsors Lightbulb
   
Old 02-24-2009, 12:08 PM   #2
Junior Member
(female)
 
Join Date: Sep 2007
Location: Massachusetts
Posts: 43
Lieve66 HB User
Re: skating on thin ice

Yes, Honey, I've been there and there is hope. Medications can help tremendously when in the proper dose and combination, but we go through hell sometimes finding that.

I've had to learn, to some extent, to trust my experience. That may not be a popular position, certainly not popular with my doctor, nevertheless, I believe that had I listened to my doctors and taken all they prescribed over the years, I'd be dead today. I'm not saying that medication is wrong. Only that I've been through hell with side effects, only to be told not to complain. And the best help I've gotten is to trust my experience, learn from it, and be very cautious about making the doctor God. Few of us really fit the textbook.

Insomnia is god awful isn't it. It may well be crux of my problem. I wish I had a great answer for you. All I can say is that what you're in ight now will resolve, will pass. It really will. One thing that helps me is spending time in nature, by the water or forrest. It just helps to be with natural rhythms. Sometimes very great things come from insomnia periods. I try to see value in it, whether I see it or not. Sending good wishes, sweetheart. Hang in there. You're not alone.

 
Old 02-24-2009, 04:42 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2008
Location: WI
Posts: 4,189
dreams in neon HB Userdreams in neon HB User
Re: skating on thin ice

I'm so sorry you're going through this. I've been there, done that far too many times than I'd like to remember.

If the side effects of Abilify are bothering you, I'd advise your pdoc of this so he or she can put you on a different med.

As far as Lithium is concerned, some people notice immediate relief while others do not. It varies from person to person.

I know it's easier said than done, but try to hang in there! Sooner or later you will make it to the other side of this episode.
__________________
Atypical Bipolar I Disorder with Rapid Cycling
Meds:
Depakote 1500mg
Prozac 40mg
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN

Last edited by dreams in neon; 02-24-2009 at 04:43 PM.

 
Old 02-25-2009, 03:29 PM   #4
Junior Member
(female)
 
Join Date: Feb 2009
Location: Westminster, Md.
Posts: 30
lennylonglegs HB User
Re: skating on thin ice

Thanks for the positive and hopeful feedback you have given me. I slept last night, joined a gym today and got my blood really pumpin'. I feel so much better. I just may be able to be a vibrant being again someday, and you are right about the only consistency in life being change. I'm not staying here! Thanks again.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
anyone told they are too thin to conceive? red13 Trying to Conceive (TTC) 9 01-29-2007 10:03 PM
fed up with being thin!!! LOtRsfan General Health 6 06-30-2006 10:19 AM
Small follicles, thin uterine lining Heyknack Infertility 3 04-19-2006 03:07 PM
"Thin" stools with frequency? OrbieKL5 Bowel Disorders 1 01-15-2006 10:26 PM
Roller Skating??? edgeofmysanity Exercise & Fitness 2 09-11-2005 01:19 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:29 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!